Existence theorems of periodic solutions for second-order nonlinear difference equations. (English) Zbl 1146.39006

Summary: The authors consider the second-order nonlinear difference equation of the type \(\Delta(p_n(\Delta x_{n-1})^\delta)+q_nx_n^\delta=f(n,x_n)\), \(n\in\mathbb Z\), using critical point theory, and they obtain some new results on the existence of periodic solutions.


39A11 Stability of difference equations (MSC2000)
39A10 Additive difference equations
Full Text: DOI EuDML


[1] Ahlbrandt CD, Peterson AC: Discrete Hamiltonian Systems. Difference Equations, Continued Fractions, and Riccati Equations, Kluwer Texts in the Mathematical Sciences. Volume 16. Kluwer Academic, Dordrecht, The Netherlands; 1996:xiv+374. · Zbl 0860.39001
[2] Cheng SS, Li HJ, Patula WT: Bounded and zero convergent solutions of second-order difference equations. Journal of Mathematical Analysis and Applications 1989, 141(2):463-483. 10.1016/0022-247X(89)90191-1 · Zbl 0698.39002
[3] Peil T, Peterson A:Criteria for [InlineEquation not available: see fulltext.]-disfocality of a selfadjoint vector difference equation. Journal of Mathematical Analysis and Applications 1993, 179(2):512-524. 10.1006/jmaa.1993.1366 · Zbl 0802.39003
[4] Dannan F, Elaydi S, Liu P: Periodic solutions of difference equations. Journal of Difference Equations and Applications 2000, 6(2):203-232. 10.1080/10236190008808222 · Zbl 0953.39007
[5] Elaydi S, Zhang S: Stability and periodicity of difference equations with finite delay. Funkcialaj Ekvacioj 1994, 37(3):401-413. · Zbl 0819.39006
[6] Guo ZM, Yu JS: The existence of periodic and subharmonic solutions for second-order superlinear difference equations. Science in China Series A 2003, 3: 226-235.
[7] Agarwal RP: Difference Equations and Inequalities: Theory, Methods, and Applications, Monographs and Textbooks in Pure and Applied Mathematics. Volume 228. 2nd edition. Marcel Dekker, New York, NY, USA; 2000:xvi+971.
[8] Agarwal RP, Wong PJY: Advanced Topics in Difference Equations, Mathematics and Its Applications. Volume 404. Kluwer Academic, Dordrecht, The Netherlands; 1997:viii+507.
[9] Cecchi M, Došlá Z, Marini M: Positive decreasing solutions of quasi-linear difference equations. Computers & Mathematics with Applications 2001, 42(10-11):1401-1410. 10.1016/S0898-1221(01)00249-8 · Zbl 1007.39006
[10] Wong PJY, Agarwal RP: Oscillations and nonoscillations of half-linear difference equations generated by deviating arguments. Computers & Mathematics with Applications 1998, 36(10-12):11-26. Advances in difference equations, II · Zbl 0933.39025
[11] Wong PJY, Agarwal RP: Oscillation and monotone solutions of second order quasilinear difference equations. Funkcialaj Ekvacioj 1996, 39(3):491-517. · Zbl 0871.39005
[12] Cecchi M, Marini M, Villari G: On the monotonicity property for a certain class of second order differential equations. Journal of Differential Equations 1989, 82(1):15-27. 10.1016/0022-0396(89)90165-4 · Zbl 0694.34035
[13] Marini M: On nonoscillatory solutions of a second-order nonlinear differential equation. Bollettino della Unione Matematica Italiana 1984, 3(1):189-202. · Zbl 0574.34022
[14] Rabinowitz PH: Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics. Volume 65. American Mathematical Society, Providence, RI, USA; 1986:viii+100. · Zbl 0609.58002
[15] Mawhin J, Willem M: Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences. Volume 74. Springer, New York, NY, USA; 1989:xiv+277. · Zbl 0676.58017
[16] Chang KC, Lin YQ: Functional Analysis. Peking University Press, Beijing, China; 1986.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.